Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 69, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 28, 2016, 5:12 PM CDT for Maries County, Missouri. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2016, 5:12 PM CDT (22:12 UTC)
- Expired
- May 28, 2016, 6:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Maries County, MO
The radar
The St Louis radar (KLSX), 120 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 5:28 PM CDT | HAIL 1.5 | Brinktown, MO | |
| May 28, 5:37 PM CDT | HAIL 1 | Vienna, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
145
WUUS53 KSGF 282212
SVRSGF
MOC125-282300-
/O.NEW.KSGF.SV.W.0069.160528T2212Z-160528T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
512 PM CDT SAT MAY 28 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARIES COUNTY IN CENTRAL MISSOURI...
* UNTIL 600 PM CDT
* AT 511 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
SOUTHWEST OF BRINKTOWN...MOVING NORTHEAST AT 50 MPH. A SECOND
STRONG STORM WAS ALSO LOCATED SOUTHWEST OF VICHY.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
BELLE... VIENNA...
BRINKTOWN... VICHY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3824 9164 3816 9164 3814 9163 3805 9164
3805 9189 3803 9193 3804 9195 3801 9198
3805 9218 3812 9218 3829 9210 3829 9168
TIME...MOT...LOC 2211Z 230DEG 42KT 3811 9212
HAIL...1.00IN
WIND...<50MPH
$$
RUNNELS3 follow-up statements
241
WWUS53 KSGF 282235
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
535 PM CDT SAT MAY 28 2016
MOC125-282300-
/O.CON.KSGF.SV.W.0069.000000T0000Z-160528T2300Z/
MARIES MO-
535 PM CDT SAT MAY 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR MARIES COUNTY...
AT 534 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VIENNA...OR 18
MILES NORTHWEST OF ROLLA...MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
BELLE... VIENNA...
BRINKTOWN... VICHY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3824 9164 3816 9164 3814 9163 3805 9164
3805 9189 3803 9193 3804 9195 3801 9198
3812 9209 3815 9210 3821 9210 3829 9193
3829 9168
TIME...MOT...LOC 2234Z 249DEG 27KT 3816 9199
HAIL...1.00IN
WIND...<50MPH
$$
RUNNELS836
WWUS53 KSGF 282251
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
551 PM CDT SAT MAY 28 2016
MOC125-282300-
/O.CON.KSGF.SV.W.0069.000000T0000Z-160528T2300Z/
MARIES MO-
551 PM CDT SAT MAY 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR MARIES COUNTY...
AT 549 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER VIENNA...OR
20 MILES NORTHWEST OF ROLLA...MOVING NORTHEAST AT 25 MPH. AFTER
PRODUCING HAIL TO THE SIZE OF PING PONG BALLS OVER
BRINKTOWN...QUARTER SIZE HAIL WAS REPORTED SOUTHWEST OF VIENNA. THE
STORMS WAS WEAKENING AND THE WARNING WILL LIKELY BE ALLOWED TO
EXPIRE AT 6 PM.
HAZARD...QUARTER SIZE HAIL.
SOURCE...PUBLIC.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
BELLE... VIENNA...
BRINKTOWN... VICHY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3824 9164 3816 9164 3814 9163 3805 9164
3805 9189 3803 9193 3804 9195 3801 9198
3812 9209 3815 9210 3821 9210 3829 9193
3829 9168
TIME...MOT...LOC 2249Z 231DEG 20KT 3819 9199
HAIL...1.00IN
WIND...<50MPH
$$
RUNNELS846
WWUS53 KSGF 282257
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
557 PM CDT SAT MAY 28 2016
MOC125-282307-
/O.EXP.KSGF.SV.W.0069.000000T0000Z-160528T2300Z/
MARIES MO-
557 PM CDT SAT MAY 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR MARIES COUNTY WILL EXPIRE AT
600 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3824 9164 3816 9164 3814 9163 3805 9164
3805 9189 3803 9193 3804 9195 3801 9198
3812 9209 3815 9210 3821 9210 3829 9193
3829 9168
TIME...MOT...LOC 2255Z 230DEG 42KT 3819 9199
$$
RUNNELSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:35 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 28, 3:35 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Springfield MO 335 PM CDT SAT MAY 28 2016 .SHORT TERM...(This evening through Sunday) Issued at 242 PM CDT Sat May 28 2016 A weak cold front is working its way east through the CWA early this afternoon. A few thunderstorms have started to develop over parts of central Missouri, and this area along with the eastern Ozarks will be most favored for convection through the rest of this afternoon and evening. Thunderstorm coverage is expected to remain widely scattered, and most locations will remain dry. Weak shear and only moderate instability will limit any severe weather potential through tonight. Small hail, moderately gusty winds and frequent lightning will still be possible with any thunderstorms, however. Temps tonight should fall into the low to mid 60s, with somewhat drier air building in from the northwest. This slightly drier airmass, along with a bit of ridging aloft, should help temper thunderstorm chances significantly through the day Sunday. Save for perhaps an isolated shower or storm over far southwestern Missouri, it looks as if the Sunday will be a dry day for the vast majority of the forecast area. .LONG TERM...(Sunday Night through Saturday) Issued at 242 PM CDT Sat May 28 2016 Models indicate a slow backing of the upper level flow from Memorial Day through the middle of next week. The models have also been consistent in bringing short wave energy through the central Plains and then Mid-Mississippi Valley during the day on Memorial Day during peak heating. This should result in at least scattered shower and thunderstorm activity. A stronger short wave trough will then dig and close off across the northern Plains from Tuesday into Wednesday. This should drive a cold front into, and eventually through the Ozarks from Wednesday into early Thursday. This will continue the chances for showers and thunderstorms. Cooler weather is then expected behind the front by the end of next week with increasing potential for dry weather. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1235 PM CDT Sat May 28 2016 VFR conditions are expected through the rest of this afternoon. A few scattered thunderstorms are possible this afternoon and evening, though the vast majority of activity will remain to the east of the terminals. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Boxell LONG TERM...Schaumann AVIATION...Boxell
Hazardous weather outlook, May 28, 1:13 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 113 PM CDT SAT MAY 28 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 113 PM CDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. DISCUSSION... WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS CENTRAL MISSOURI AND THE EASTERN OZARKS. A FEW STRONG STORMS WILL BE POSSIBLE ACROSS CENTRAL MISSOURI...THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW STORMS WILL STILL BE POSSIBLE AT TIMES SUNDAY WITH A BETTER CHANCE FOR STORMS ON MEMORIAL DAY. THE MAIN POTENTIAL HAZARDS SUNDAY AND MONDAY WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. THE ACTIVE WEATHER PATTERN WILL THEN CONTINUE NEXT WEEK AS MORE UPPER LEVEL DISTURBANCES TRACK THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) BOXELL
In the hours before
Special weather statement, May 28, 4:59 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
459 PM CDT SAT MAY 28 2016
MOZ058-282245-
MARIES MO-
459 PM CDT SAT MAY 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR MARIES COUNTY UNTIL 545 PM CDT...
AT 459 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DIXON...OR 16 MILES NORTH OF WAYNESVILLE...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
BELLE... VIENNA...
BRINKTOWN... VICHY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3824 9164 3815 9164 3815 9163 3805 9164
3805 9189 3803 9193 3804 9195 3801 9198
3802 9218 3813 9216 3829 9199 3829 9168
TIME...MOT...LOC 2159Z 234DEG 28KT 3806 9213
RUNNELSThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 4:59 PM CDT | Special Weather Statement | SGF | Maries | 46 min |
| May 28, 5:55 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 35 min |
| May 28, 6:28 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 47 min |
| May 28, 6:53 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.